Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Question about opiates

cbergensccbergens Posts: 31
edited 06/11/2012 - 8:49 AM in Lower Back Pain
Does anyone know if opiates take away desire and motivation in some people? I take them only as prescribed but as time went on I found all of my desire, ambition and energy just get worse and worse. I've had bloodwork, so it is nothing like anemia or B12 deficiency. Has anyone else had this experience?


  • Opiates supressed my body's own ability to produce endorphins, which made me a very blah feeling person. Once the opiates were removed, my body rebounded and began producing endorphin on its own once again.

    My husband has heart issues also and I do know that one of his biggest noticeable symptoms, was lack of energy and motivation.

    Hope this helps

  • MetalneckMetalneck Island of Misfit toysPosts: 1,364
    From wikipedia:

    The primary symptoms that present in patients with dysautonomia are:

    Excessive fatigue
    Excessive thirst (polydipsia)
    Lightheadedness, dizziness or vertigo
    Feelings of anxiety or panic (not mentally induced)
    Rapid heart rate or slow heart rate
    Orthostatic hypotension, sometimes resulting in syncope[3] (fainting)

    Maybe this has something to do with what you are feeling?

    What other meds are you on?


    Spine-health Moderator
    Welcome to Spine-Health  Please read the linked guidelines!!

  • I have noticed this as well, however I do have vitamin B6,B12,and D deficiency(s), along with hypothyroidism and other issues (the painful kind), and tell myself that this is why I'm not motivated or why I'm so tired. I always feel like a hypochondriac whenever I bring this up with my Dr., which I know is silly, but sometimes because of my medical problems, I just avoid what I think might be the *extra* things - not a good quality for sure.
  • Thank you to those who answered me. I find it is SO HARD to get responses on this site anymore.
    I finally broke down and asked my doctor and he said it definitely comes from the opiates and the only 'fix' is to get off them.
This discussion has been closed.
Sign In or Register to comment.